MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005004S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation, but the manufacture report is not yet available.A review of the device history record (dhr) associated with lot 82189401 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, two 5mm x 4cm x 90cm saber otw percutaneous transluminal angioplasty (pta) balloon catheters were inflated but the pressure was not able to rise.It was removed from the patient and noticed that it has a pinhole.There was no reported patient injury.The devices were used for a shunt pta case.The patient had no infectious disease.The devices will be returned for analysis.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
As reported, two 5mm x 4cm x 90cm saber otw percutaneous transluminal angioplasty (pta) balloon catheters were inflated but the pressure was not able to rise.It was removed from the patient and noticed that it has a pinhole.There was no reported patient injury.The devices were used for a shunt pta case.The patient had no infectious disease.Additional procedural details were requested but are unknown.The product was returned for analysis.A non-sterile saber 5mm x 4cm 90 was received for analysis coiled inside a plastic bag.An unknown guidewire and an unknown catheter sheath introducer were returned along the unit.Per visual analysis, the balloon had been previously inflated.No other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed coming from the proximal area of the balloon.Per sem analysis on the balloon leakage observed during the functional test, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could probably led to the rupture condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82189401 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ were confirmed via device analyses.A leakage was confirmed on the returned devices as a rupture was noted on the balloon surface.The outer surface of both analyzed balloons presented evidence of scratch marks.It is likely vessel characteristics contributed to the reported event as evidenced by the results provided.The balloon material near the rupture appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.This is one of two devices involved in the reported event.The reporting reference number of the related device is 9616099-2020-04080.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b5, g3, g6, h2 and h6 have been updated accordingly.Section b5: addendum for additional information has been obtained: the devices were stored on a shelf in a cool and dark place, for six months.The devices were stored, handled and prepped per the instructions for use (ifu).There was no difficulty removing the product from the hoop or removing the balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheters did not kink while being used.The target lesion was near the anastomotic site of the arm dialysis shunt.This is an updated complaint conclusion due to additional information received on january 5th, 2021.As reported, two 5mm x 4cm x 90cm saber otw percutaneous transluminal angioplasty (pta) balloon catheters were inflated but the pressure was not able to rise.It was removed from the patient and noticed that it has a pinhole.There was no reported patient injury.The devices were used for a shunt pta case.The patient had no infectious disease.The devices were stored on a shelf in a cool and dark place, for six months.The devices were stored, handled and prepped per the instructions for use (ifu).There was no difficulty removing the product from the hoop or removing the balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheters did not kink while being used.The target lesion was near the anastomotic site of the arm dialysis shunt.The devices will be returned for analysis.Additional procedural details were requested but are unknown.The product was returned for analysis.A non-sterile saber 5mm x 4cm 90 was received for analysis coiled inside a plastic bag.An unknown guidewire and an unknown catheter sheath introducer were returned along the unit.Per visual analysis, the balloon had been previously inflated.No other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed coming from the proximal area of the balloon.Per sem analysis on the balloon leakage observed during the functional test, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could probably led to the rupture condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82189401 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ were confirmed via device analyses.A leakage was confirmed on the returned devices as a rupture was noted on the balloon surface.The outer surface of both analyzed balloons presented evidence of scratch marks.It is likely vessel characteristics contributed to the reported event as evidenced by the results provided.The balloon material near the rupture appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.This is one of two devices involved in the reported event.The reporting reference number of the related device is (b)(4).

Brand Name
SABER 5MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10824240
Report Number9616099-2020-04048
Device Sequence Number3569680
Product Code LIT
UDI-Device Identifier20705032068649
UDI-Public20705032068649
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number48005004S
Device Catalogue Number48005004S
Device Lot Number82189401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer11/10/2020
01/04/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date12/07/2020
01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1